MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA PATELLA IMPLANT; PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/

ARTHREX, INC. IBALANCE TKA PATELLA IMPLANT; PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/
Catalog Number AR-504-PSD0
Health Effect - Clinical Codes Pain (1994); Increased Sensitivity (2065); Swelling (2091)
Date of Event 11/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.During the revision due to patient pain, the surgeon chose to also remove this device.Per customer, the device will not be returned for evaluation.No more information has been made available by the customer.If arthrex receives further details from the customer, a follow-up submission will be made if necessary.A dhr review for this catalog number, ar-504-psd0 and lot number 113601415 combination found no related information.
 
Event or Problem Description
It was reported that on (b)(6) 2014, a patient underwent a left tka procedure (during which time the patella was not resurfaced).On (b)(6) 2015, the patient underwent a left bearing exchange/patelloplasty procedure ((b)(6)).On (b)(6) 2016 ,the surgeon performed a left tka revision due to tibial loosening and patient pain.During the revision procedure the surgeon explanted the following components: tibial tray ar-503-ttte, lot 108761203 ((b)(6)), femoral implant ar-503-pslf, lot 108761213 ((b)(6)), bearing implant ar-513-be14, lot 113601330a ((b)(6)) and patella implant ar-504-psd0, lot 113601415 ((b)(6)).To complete the procedure the surgeon used another manufacturer's product.Patient was a male, dob (b)(6) 1956.Patient medical records date (b)(6) 2016 noted: findings left knee x-ray showed prosthesis in place, in proper anatomical alignment, without rotation, loosening or stress shielding.Patient medical records dated (b)(6) 2016 noted: examination of the left knee demonstrates medial joint line tenderness and lateral joint line tenderness.Mild effusion of the left knee was noted.Patient was unstable to valgus stress at 30 degrees flexion.Records noted surgeon recommended a total knee due to pain in the knee that is increased with weight bearing/ patient had pain through a limited passive range of motion with crepitus and swelling.X-rays were noted to show periarticular osteophytes and joint space narrowing.

Brand Name
IBALANCE TKA PATELLA IMPLANT
Common Device Name
PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6142646
Report Number1220246-2016-00541
Device Sequence Number13721880
Product Code JWH
UDI-Device Identifier00888867035577
UDI-Public00888867035577
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2019
Device Catalogue NumberAR-504-PSD0
Device Lot Number113601415
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2016
Initial Report FDA Received Date12/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR